UK Nonlinear News, May 1998.


Web Pages for Nonlinear Journals and Newsletters

Chaos, Solitons and Fractals
Discrete Dynamics In Nature and Society
Dynamics and Stability of Systems
Journal of Discrete and Continuous Dynamical Systems
Nonlinear Dynamics, Psychology, and Life Sciences
Nonlinear Science
Regular and Chaotic Dynamics
Dynamic Notes (SIAM)
IMA Forum for Mathematics in Medicine and Biology
Mathematical Biology Newsletter
UK Nonlinear News

New Editor of Philosophical Transactions of the Royal Society (Series A: Mathematical, Physical and Engineering Sciences)

Michael Thompson ( Centre for Nonlinear Dynamics, UCL) has been appointed Editor of the Philosophical Transactions of the Royal Society (Series A: Mathematical, Physical and Engineering Sciences). Used by Newton, this is the world's longest running scientific journal. It publishes the papers presented at the Royal Society Discussion Meetings, and special Theme Issues devoted to topical (and often interdisciplinary) developments at the frontiers of scientific research. Anyone interested in organising and editing a theme issue should submit a proposal to for consideration by the Editorial Board.

Source: Michael Thompson (

New issue of IMA Forum for Mathematics in Medicine and Biology released

Issue 4 (March 1998) of the IMA Forum for Mathematics in Medicine and Biology is now available at

Special issue of Multiple-Valued Logic

A special issue of the journal Multiple-Valued Logic is planned on interaction based dynamical logical gates and circuits.

The main scope of the issue is to answer the following questions: which types of logical functions can be realised using collisions of mobile self-localised patterns in non-linear media, and what physical and computational costs are involved. Examples, for guidance, include billiard-ball-like models, particle machines, universal glider-like computation, and computation due to collisions of breathers, solitons and light bullets. Two- and three-dimensional models are preferred.

One page abstract's, including all contact information, should be sent, before the 1st of August, 1998, to or by regular post to Dr. A. Adamatzky, Intelligent Autonomous Systems Lab, Du Pont Building, University of the West of England, Frenchay Campus, Coldharbour Lane, Bristol BS16 1QY, United Kingdom.

Old but correct information about the journal Multiple-Valued Logic can be found at

Source: Andrew Adamatzky (

Nonlinearity: 5 year archive now online

Nonlinearity has extended its online full text archive to over five years (1993-1998). This service is provided at no extra cost to an institutional print subscription.

Nonlinearity is a journal of the Institute of Physics and the London Mathematical Society and is aimed primarily at mathematicians and physicists interested in research on nonlinear phenomena. The journal's coverage ranges from proofs of important theorems to papers presenting ideas, conjectures and numerical or physical experiments of significant physical and mathematical interest.

Access the journal at

Electronic Journals users with a subscription to Nonlinearity will now have access to important articles such as:

The full text archive is an addition to the abstract archive back to first issue (1988) that is already available for this title. The entire archive also utilises powerful HyperCite[TM] linking technology, which has been available for all IoP journals since October 1997. HyperCite[TM] will allow users to find papers cited by, and papers citing these and other selected articles, through links from references into a range of full text and abstract resources.

The resulting Electronic Journals service with the combined features of HyperCite and IoP's extended full text archive will provide users with an additional and expanding five year citation window into the community's literature. This is further consolidation of IoP's position as leaders in the provision of Electronic Journal, an important research facility for physicists everywhere.

The entire Institute of Physics Publishing journal listing (33 titles) will benefit from the new archive. Release will be phased during the first quarter of 1998. Completion of the project is predicted for the end of April 1998.

Registration for Electronic Journals is available at no extra cost to any library or organisation with access to the World Wide Web, and a full rate subscription to one or more journal published by the Institute of Physics Publishing.

Further information and Site Registration forms are available at

Source: Amy Tucker (

Regular and Chaotic Dynamics

A international quarterly journal, Regular and Chaotic Dynamics, has been founded under the aegis of the Academy of Natural Sciences of the Russian Federation with the assistance of M.V. Lomonosov Moscow State University, Moscow Center for Continuous Mathematical Education (president Professor V.I. Arnold) and Udmurt State University.

This journal will develop the traditions of both the Russian and Western schools of mathematics and mechanics, the results of which are reflected in the work of S.V. Kovalevskaya, A.M. Lyapunov, A.N. Kolmogorov, V.I. Arnold, S. Lie, E. Cartan, J. Moser and others.

The main objective of Regular and Chaotic Dynamics is to publish analysis of regular and stochastic behaviour in the deterministic dynamical systems that arise in classical mechanics, theoretical physics and in other fields of science.

The following subjects are within the scope of the journal

Editor-in-Chief V.V. Kozlov (Russia)
Professor of the Theoretical Mechanics Department
and Vice-president of Moscow State University.

A.V. Borisov (Russia) (managing editor)
119899, Russia, Moscow, Moscow State University
Main Building, room 922,
Office phone: 7(095)9391057, fax: 7(095)9390075

Andrzej J. Maciejewski (Poland) (managing editor)
Torun Center for Astronomy, Nicolaus Copernicus University,
87-100 Torun, Gagarina 11, fax: (48-56) 654-46-92,

Editorial Board
M. Adler, USA J.E. Marsden, USA
H. Aref, USA A.I. Neishtadt, Russia
V.V. Beletsky, Russia L.P. Shil'nikov, Russia
S.V. Bolotin, Russia C. Simo, Spain
G. Benettin, Italy M. Szydlowski, Poland
T. Bountis, Greece M. Tabor, USA
A.T Fomenko, Russia D.V. Treschev, Russia
V.F. Lazutkin, Russia A.P. Veselov, Russia
L. Gavrilov, France S. Wiggins, USA
V.I. Guljaev, Ukraine H. Yoshida, Japan
P.J. Holmes, USA V.A. Zhuravlev, Russia

More detailed information about the journal is available at: .

Source: T. Dudok de Wit (

SIAM News online

Beginning with the January/February 1998 issue, SIAM is posting each issue of SIAM News on the World Wide Web (see The online issue, which will be available on a trial basis at no costs, will contain all the articles found in the print issue - along with Professional Opportunities and Announcements and a more complete and more frequently updated Calendar. Previously posted SIAM News articles are also available in the Archives Section.

Source: SIAM News, Volume 31, 3, April 1998.

<< Move to UK Nonlinear News Issue Twelve Index Page (May 1998).
Last updated: 3rd May 1998.